Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Please Answer
Aug 14, 2009

Hi Doc, I wrote you 2 days ago about false negative HIV test result due to corticosteroid therapy especially the ones administer through IV (Decadron). HIV tested negative while receiving Decadron IV so is this test reliable or should I redo this test since I haven't been on Decadron for many months? I became concerned because you said in your recent answer that Corticosteroid can affect HIV result. If you have already developed anti bodies for HIV will such therapy still give false negative result? Please help me. I hope you're well and I need some of your positive attitude - I don't know how you do it. Thank you.

Response from Dr. Frascino

Hi,

Depending on the dose and duration of therapy, Decadron can be immunosuppressive. If you've now been off corticosteroids for "many months," I'd suggest you repeat your HIV-antibody test.

Good luck.

Dr. Bob



Previous
Please help as im freaking out!
Next
Too Scared to Get Tested? (follow-up from VV Worried)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement